There's yet another heart medicine recall. After a string of recalls last year, Macleods Pharmaceuticals Limited is voluntarily recalling one lot of Losartan Potassium/Hydrochlorothiazide combination tablets.
The tablets are being recalled due to the detection of trace amounts of an unexpected impurity (NDEA) found in finished product, according to the FDA. N-nitrosodiethylamine, or NDEA, has been classified as a probable human carcinogen as per International Agency for Research on Cancer (IARC) classification.
Here is the affected product:
33342-0052-10Macleods Pharmaceuticals LimitedLosartan Potassium/ Hydrochlorothiazide combination tablets 100mg/25mg, 90 count bottlesBLM715AJul -2019
Losartan Potassium/Hydrochlorothiazide combination tablets are used to treat hypertension and hypertensive patients with Left Ventricular Hypertrophy. Patients who are currently taking the medication are urged to continue taking it until they can be prescribed an alternate treatment.
The FDA says Macleods Pharmaceuticals Limited has not received any reports of adverse events related to this recall.